MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was inserted and removed within the same procedure.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A scratch on a zcb00 intraocular lens (iol) was noticed after it was implanted.The iol was then removed in the same procedure.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Procedure was completed with a back-up lens.No injuries reported such as incision enlargement or vitrectomy.Date of birth: (b)(6) 1937.Age at time of event: (b)(6).Device available for evaluation ¿ yes, returned to manufacturer on 01/09/2017.Concomitant medical products: 1mtec30 cartridge, lot number: cb41388.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was observed to be cut.Only one part of the iol was received.Residues of what appears to be viscoelastic ovd (ophthalmic viscosurgical device) were detected in the iol.Some scratches were also observed at the optic zone, indicating the device was handled and prepared for surgical use.Visual inspection at 10x microscope magnification was performed.Small particles that could be related to handling the unit out of a controlled environment were observed on the surface of the iol.Some scratches were observed at the optic zone.The iol optic appears cut and ripped.Based on the evidence observed, the condition of the lens is consistent with a unit that has been damaged by the contact of the metal rod tip from the hand piece tool during the surgical process.The reported issue was verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6216742
Report Number2648035-2016-02117
Device Sequence Number425738
Product Code HQL
UDI-Device Identifier05050474531598
UDI-Public(01)05050474531598(17)200317
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/17/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR